Longterm Lunesta Use/cold Turkey Delayed Withdrawal Symptoms

Updated



Conversation Starter

Merrygold Says:


I took 3mg Lunesta for 2-3 years. Had taken Ambien a few years before switching. Due to a refill delay I ran out of Lunesta. It took ten days to fix the refill problem during which time I was forced into quitting cold turkey. For the first week, I had no problem sleeping and had no withdrawal symptoms. Suddenly on about the eighth day I had what seemed like the worst nightmare of my life and other withdrawal symptoms started. Since I had no problem for the first week, I had no idea what the withdrawal symptoms could be, and only looked them up after I started having nightmares, unwarranted anxiety, headaches, extreme exhaustion, irritability, eye twitches, nausea, etc. BUT, at least I was dreaming again, which it seemed I hadn't done since I started taking it. I figured I should be through the worst of it, so I'd stick with the plan of just not taking it any more. Neither my doctor or my pharmacist ever heard of Lunesta withdrawal symptoms that took a week to kick in. And all the reading I've done says there is no way to predict how long the symptoms will last. Could be anywhere from a week to months. It's been 16 days now, and my dreams are gradually becoming less disturbing, and I am falling asleep and staying asleep fairly well. But the irritability, confusion, anxiety, nausea, exhaustion and a frequent compromised gait continue. Has anyone ever heard of a delayed onset of withdrawal symptoms of what is supposed to be this short action sleep aid? Does anyone have any suggestions on another non-benzo aid to help relieve the symptoms? Any experience with how long withdrawal symptoms go on after such long use of these GABA A impacting drugs? Does taking oral GABA help? I think I can just tough it out for however long it takes. But it's not easy. I don't want to increase my stable Xanax dose while I'm kicking Lunesta. Alcohol makes the headaches worse. Reliable info seems difficult to come by. Most sites with advice are drug rehab sites or other sites with vested interests in saying the same things. I think mileage varies, and drug companies, rehab places and health-care professionals don't really know the totality of long term effects on the brain of these drugs that mess with your brain chemistry. Any input from personal experience or research is welcomed. Thanks.



Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.

More Discussions:

Delayed withdrawal symptoms from cetirizine hydrochloride
I had taken generic Zyrtec for years and decided to stop many months ago. I had no withdrawal symptoms when I stopped un... 2 replies
Would this cause withdrawal symptoms when stopped?
I started taking in oct 2014 30 pills but very other day or when needed 15 mg then when finished started getting pain ag... 1 reply
Can insomnia cause Paxil withdrawal symptoms?
i'e been on Paxil (20 mg)for about 2 years to calm menopausal hot flushes. It's worked like a charm, and given m... 1 reply
switching an 87 yr old nursing home patient to tylenol 3 after 6 years of hydracodone use should i be concerned about withdrawal symptoms
Because Hydracodone has just changed to a Schedule II med, by father's doc is switching all patients to Tyl 3. My co... 4 replies
Viibryd cold turkey withdrawal
Medicare decided to cut me off this drug. Pharmacist working on it. Day 3 I NEVER want to feel this again. Not sure if I... 1 reply
Fentanyl withdrawal cold turkey
So, this is my situation. I was on Fentanyl 75, and oxycodone 15 for breakthrough pain.my pain stems from a bad back whi... 6 replies
cymgen withdrawal stopping 'cold turkey'
I stopped taking cymgen 60, as I was picking up too much weight and felt tired/lazy during the day,I was extremely forge... 1 reply
oxycontin oxycdone cold turkey withdrawal
I've been on oxycontin for a year---for pain. Had a bad accident, almost three dozen fractures. Have been tapering f... 3 replies
Help! Xanax/clonapin withdrawal cold turkey!
Help! I moved I am cold turkey with drawling off of benzodiazepines as in Xanax.. Clonopin… You know the deal. My ... 1 reply
withdrawals from methadone ocycodone xanax cold turkey im scaref need dr in 93420 to prescribe meds
Help me find dr in 93420 to prescribe pain meds ive been on methadone oxycodone xanax 5 yrs someone stole mmy purse all ... 3 replies



Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 August 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA